Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 88, NWS Midland/Odessa, TX

May 6, 2007Reagan County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at May 6, 2007, 10:55 PM CDT for Reagan County, Texas. It took effect at May 6, 2007, 11:04 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2007, 10:55 PM CDT (03:55 UTC)
In effect from
May 6, 2007, 11:04 PM CDT
Expired
May 7, 2007, 2:00 AM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

County Reagan County, TX

The radar

The Midland/Odessa radar (KMAF), 90 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3064 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMAF 070404
FFWMAF
TXC383-070700-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1055 PM CDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  REAGAN COUNTY IN WEST TEXAS...

* UNTIL 200 AM CDT

* AT 1054 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
  SLOW MOVING THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER SOUTHERN
  AND CENTRAL REAGAN COUNTY. THESE THUNDERSTORMS WILL MOVE VERY 
  SLOWLY TO THE EAST AT 10 TO 15 MPH...AND WILL BE CAPABLE OF
  PRODUCING FLASH FLOODING OF LOW LYING AREAS...INCLUDING CREEKS...
  STREAMS...AND LOW WATER CROSSINGS.

* THE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING WILL         
  AFFECT...
  TEXON...STILES...BIG LAKE...BEST...U.S. HIGHWAY 67...STATE HIGHWAY
  137 AND FARM TO MARKET ROAD 1555.

ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL
FOR FLOODING IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.

TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3110 10176 3109 10129 3156 10128 3156 10176

$$
1 follow-up statement
000 
WGUS74 KMAF 070529
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1220 AM CDT MON MAY 7 2007

TXC383-070700-
REAGAN-
1220 AM CDT MON MAY 7 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
REAGAN COUNTY...

AT 1215 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER SOUTHEASTERN
REAGAN COUNTY. THIS ACTIVITY WILL MOVE TO THE NORTHEAST AROUND 20 
MPH. DOPPLER RADAR ESTIMATES UP TO THREE INCHES OF RAIN HAS FALLEN
ACROSS PORTIONS OF SOUTHERN REAGAN COUNTY...MAINLY SOUTH OF U.S. 
HIGHWAY 67. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO U.S. HIGHWAY 
67.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHWESTERN TEXAS.

LAT...LON 3110 10176 3109 10129 3156 10128 3156 10176

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 6, 7:57 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, May 6, 7:57 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
757 PM CDT SUN MAY 6 2007

.UPDATE...
WILL SEND AN UPDATED SET OF ZONES TO INCLUDE TORNADO WATCH NUMBER
249 WHICH WILL BE IN EFFECT UNTIL 200 AM CDT.  NO OTHER CHANGES ATTM.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 6 AM MONDAY TO 6 AM MDT TUESDAY FOR THE
     FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
     GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...
     SOUTHERN LEA COUNTY.

TX...FLASH FLOOD WATCH FROM 7 AM MONDAY TO 7 AM CDT TUESDAY FOR THE
     FOLLOWING ZONES...ANDREWS...BIG BEND AREA...BORDEN...
     CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...
     LOVING...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
     REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...TERRELL...
     UPTON...WARD...WINKLER.

&&

21/67
Hazardous weather outlook, May 6, 2:28 PM CDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
228 PM CDT SUN MAY 6 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-071930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
228 PM CDT SUN MAY 6 2007 /128 PM MDT SUN MAY 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS
THE AREA.  THE BEST CHANCE OF STORMS TONIGHT WILL BE SOUTH OF A FORT
DAVIS TO GARDEN CITY LINE.  SOME OF THESE STORMS MAY BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WIND.  LOCALLY HEAVY RAINFALL MAY
ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE LIKELY MONDAY THROUGH WEDNESDAY FOR MUCH OF
THE AREA.  SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WIND.  IN ADDITION HEAVY RAINFALL AND FLASH FLOODING WILL
ALSO BE A CONCERN AS STORMS MOVE OVER AREAS THAT HAVE RECEIVED HEAVY
RAIN DURING THE PAST WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS THE PERMIAN BASIN
AND LOWER TRANS PECOS.  EMERGENCY MANAGERS... AND OTHER EMERGENCY
RESPONSE PERSONNEL NEED TO MONITOR CHANGING WEATHER CONDITIONS
FOR POTENTIAL FLOOD EVENT MONDAY THROUGH WEDNESDAY.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 8:00 PM CDTSevere Thunderstorm WarningMAFReagan60 min
May 6, 8:30 PM CDTSevere Thunderstorm WarningMAFPecos60 min
May 6, 8:30 PM CDTTornado WarningMAFReagan45 min
May 6, 9:24 PM CDTFlash Flood WarningMAFPecos3 hr
May 6, 9:24 PM CDTTornado WarningMAFPecos51 min
May 6, 10:11 PM CDTSevere Thunderstorm WarningMAFTerrell64 min
May 6, 10:13 PM CDTSevere Thunderstorm WarningMAFPecos62 min
May 6, 11:15 PM CDTSevere Thunderstorm WarningMAFPecos46 min
May 6, 11:24 PM CDTSevere Thunderstorm WarningMAFTerrell66 min
May 6, 11:56 PM CDTSevere Thunderstorm WarningMAFReagan49 min
May 7, 12:25 AM CDTFlash Flood WarningMAFPecos3 hr
May 7, 1:51 AM CDTSevere Thunderstorm WarningMAFTerrell54 min
May 7, 2:52 AM CDTFlash Flood WarningMAFTerrell3 hr
May 7, 2:54 AM CDTSevere Thunderstorm WarningMAFTerrell66 min
May 7, 3:59 AM CDTSevere Thunderstorm WarningMAFTerrell61 min
May 7, 1:57 PM CDTSevere Thunderstorm WarningMAFTerrell48 min
May 7, 2:47 PM CDTSevere Thunderstorm WarningMAFTerrell58 min
May 7, 5:39 PM CDTSevere Thunderstorm WarningMAFBrewster66 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.